Hail, Bledsoe
- When
- July 22, 12:25 PM CST
- Where
- Bledsoe County, Dill
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 35.580, -85.200
Nickel sized hail was reported two miles south of Pikeville.
Local Atmosphere became strongly unstable during the afternoon and evening and severe convection erupted in this environment ahead of an outflow boundary.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
Local Atmosphere became strongly unstable during the afternoon and evening and severe convection erupted in this environment ahead of an outflow boundary.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jul 22, 11:48 AM CST, 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 148 PM EDT TUE JUL 22 2008 .AVIATION...VFR CONDITIONS FOR A FEW HOURS THIS AFTERNOON BUT SHOWERS AND THUNDERSTORMS DEVELOPING AFTER 20Z SHOULD BRING THUNDERSTORMS THROUGH TAF SITES WITH GUSTY WINDS. THEN WITH UPPER TROUGH DROPPING SOUTH INTO TN HAVE PUT PREVAILING SHOWERS AFTER 6Z WITH MVFR FOG AT CHA AND TRI. COULD HAVE SOME THUNDERSTORMS DURING THE NIGHT AND WEDNESDAY MORNING BUT NOT SURE TIMING SO JUST HAVE CB WITH CLOUDS BUT NEXT SET MAY NEED TO ADD VICINITY THUNDERSTORMS. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && TD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 930 AM EDT TUE JUL 22 2008 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-231000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 930 AM EDT (830 AM CDT) TUE JUL 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT A COMPLEX OF THUNDERSTORMS OVER THE OHIO RIVER VALLEY WILL MOVE SOUTHEAST INTO THE SOUTHERN APPALACHIAN REGION THIS AFTERNOON AND EVENING. SOME OF THESE STORMS WILL LIKELY BE SEVERE...PRODUCING DAMAGING WINDS...LARGE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY A WEAK COLD FRONT WILL MOVE INTO THE REGION ON WEDNESDAY...WITH SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING AGAIN. SOME OF THESE STORMS COULD POSSIBLY BE SEVERE...PRODUCING DAMAGING WINDS...LARGE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL. ANOTHER COLD FRONT WILL SLOWLY APPROACH THE REGION BY THE END OF THE WEEK...WITH ISOLATED SEVERE THUNDERSTORMS POSSIBLE EACH DAY FROM FRIDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING...AND AGAIN ON WEDNESDAY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 153 PM EDT TUE JUL 22 2008 TNZ081-082-221845- BLEDSOE-SEQUATCHIE- 1253 PM CDT TUE JUL 22 2008 ...A STRONG THUNDERSTORM WILL BE AFFECTING BLEDSOE AND SEQUATCHIE COUNTIES... AT 1246 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR DUNLAP...MOVING EAST AT 25 MPH. WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT TUESDAY EVENING FOR CENTRAL TENNESSEE. LCM
The Northeast Alabama radar (KHTX), 108 km away, was scanning. The volume nearest the first event began at 18:23 UTC.
17 thunderstorm wind, 5 hail. Local standard time, as filed.
Nickel sized hail was reported two miles south of Pikeville.
Numerous trees and power lines were reported down in Dunlap.
Quarter sized hail was reported four to five miles north of Pikeville.
Nickel sized hail was reported in Soddy-Daisy.
A few large limbs and trees were reported down on Manufacturers Road and Eagle Furnace Road in Rockwood.
Quarter sized hail was reported in Chattanooga.
Several trees were reported down in Deerlodge.
A few trees were reported down five miles northeast of Pikeville.
A few trees were reported down on power lines south and east of Caryville.
Several trees and power line were reported down in Ooltewah.
Trees were reported down on Hugh Jones Road.
Trees were reported down on Pilot Mountain Road four miles south of Sunbright.
A large tree limb was reported down on a vehicle south miles west southwest of Deerlodge.
A few trees were reported down between Ocoee and Reliance five miles southwest of Benton.
Several trees were reported down along highway 329 between Deerlodge and Sunbright.
A few trees were reported down on highway 441 in the Great Smoky Mountain National Park five miles south of Gatlinburg.
Trees and power lines were reported down in Gatlinburg.
Penny sized hail was reported in Johnson City.
Trees were reported down across the northeastern part of the county.
A few trees were reported down six miles northwest of Greeneville.
One tree was reported down on route 113 five miles southwest of Rogersville.
A few trees were reported down in Kingsport.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2008Every state in 2008This day in weather historyWarnings in Tennessee, July 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 128913, 128918, 128914, 128915, 128919, 128916, 128920, 128921, 128922, 128923, 128924, 128925, 128926, 128927, 128928, 128929, 128930, 128917, 128931, 128932, 128933, 128934.